Visit The Alliance Homepage

*
*
*
Home
Help
Search
Login
Register
Welcome, Guest. Please login or register.
October 25, 2014, 11:52:14 AM

Login with username, password and session length
Search:     Advanced search
26445 Posts in 2745 Topics by 488 Members Latest Member: - Patricia Most online today: 62 - most online ever: 281 (July 08, 2008, 08:04:09 PM)
+  The Alliance Forum
|-+  General Category
| |-+  Ask a Question
| | |-+  How long does it take for my body to absorb my methadone?
0 Members and 1 Guest are viewing this topic. « previous next »
Pages: [1] Print
Author Topic: How long does it take for my body to absorb my methadone?  (Read 7271 times)
feebee
Guest
« on: January 25, 2011, 11:42:22 AM »

Hi I have been on methadone for about 13-14 months & I have been clean for about 11 months.  I am 37 weeks pregnant & have terrible heartburn last week I was violently sick & was worried about sicking up my meth!However seeing as I drank it roughly 4-5hours before i was sick I think i was ok.

Today I felt really sick & started panicing as I had only had my meth about 1 hour before feeling ill.  I had an appt & asked my drug worker who is usually fantastic but she didnt know the answer to how long it takes for a persons body to absorb the active ingredients & then straight after asked me to provide a sample for testing - which I find amusing as she evidently wasnt too sure about the reasons I was asking etc.

So question is how long roughly does it take for a person to absorb the methadone?  If I was sick 3 hours after drinking the methadone would the active ingredients have taken effect already & would I be ok ie not go into withdrawal.

Feebee
Logged
Flip
Sr. Member
****
Offline Offline

Posts: 253


« Reply #1 on: January 25, 2011, 12:39:05 PM »

Not sure how long it takes for your methadone to be absorbed but  as I understand it ; it's fairly common for pregnant women to need a dosage adjustment. That should already have been  taken into account by whoever is supplying your methadone but if it hasn't I'd bring it up with my doctor ASAP.

Flip
Logged

"Those Who Sacrifice Liberty For Security Deserve Neither"
ursula
Guest
« Reply #2 on: January 25, 2011, 02:07:06 PM »

Pretty much everything should have been absorbed by that stage - an hour or so should do it for gastro-intestinal absorption of methadone.  You should be fine.  But it's worth telling your drug worker why you're worried so that if it happens again within the next few weeks you can work out what to do - you definitely don't want to be in withdrawal this close to your due date (it won't do you or your baby any good at all). 
 
Good luck with the birth!
Logged
garstang
Full Member
***
Offline Offline

Posts: 107


« Reply #3 on: January 25, 2011, 04:16:08 PM »

I concur with Ursula. I've been sick as a result of migraine an hour or so after dosing and was worried that I'd brought upsome meth. I hadn't but sometimes the worry is enough to bring on psychosomatic feelings of withdrawal. If this is happening often you may have a good case for being written up with tablets instead of liquid.
P.
Logged
Fluoro
Hero Member
*****
Offline Offline

Posts: 582


« Reply #4 on: January 27, 2011, 04:30:57 PM »

I was gonna suggest the tablets-even just as a temp measure while your pregnant. Although if u have a history of injecting,that might affect your chances. But like u say,your keworkers sound,so u should be ok..
Logged
simon
Hero Member
*****
Offline Offline

Posts: 2018



« Reply #5 on: January 30, 2011, 06:13:17 PM »

Splitting the dose sometimes helps or taking it after you've been able to keep some food down. Advance the time you take it by one hour each day until you are taking it later in the day can also help. Liquid will pass through the stomach quickly but even if you vomit quite soon after taking it you'll still have absorbed a fair bit. The vomit looks worse because of the green colouring so it looks like you've vomitted more up than you have, most will be stomach contents. Don't panic.
Logged
Claire B
Guest
« Reply #6 on: January 30, 2011, 06:24:44 PM »

Simon's advice is spot on
It's supposed to be about 20 mins for the majority to be absorbed
In pregnancy there may be an adjustment in dose needed, but its usually split first before increasing
Also, if ladies are taking  a big volume, as the pregnancy progresses this is harder 'to fit in'... so split doses help that way too
I am not sure that tablets would be particularly helpful?
Logged
tpvalley
Guest
« Reply #7 on: March 05, 2011, 10:45:58 AM »

I heard 40 minutes for most to absorb but 4 hours for every last drop.
remember when u take methadone it moves into the fatty tissues first then back out into the plasma or something like that so although u feel it after say an hour, it has been absorbed leng before that.
Logged
garstang
Full Member
***
Offline Offline

Posts: 107


« Reply #8 on: March 07, 2011, 10:47:14 AM »

TP - 4 hours after consumption is when methadone reaches its peak it blood plasma. EG if your being titrated you may not feel particularly much after an hour but at 4 hours a slight drowsiness may hit.
P
Logged
Pages: [1] Print 
« previous next »
Jump to:  

Powered by MySQL Powered by PHP Powered by SMF 1.1.15 | SMF © 2011, Simple Machines
Oxygen design by Bloc
Valid XHTML 1.0! Valid CSS!
Page created in 0.113 seconds with 23 queries.